Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 5, NWS La Crosse, WI

May 3, 2015Dodge County, Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at May 3, 2015, 6:41 PM CDT for Dodge County, Mower County, Minnesota. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2015, 6:41 PM CDT (23:41 UTC)
Expired
May 3, 2015, 7:45 PM CDT
In force
64 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Dodge County, MN, Mower County, MN

The radar

The Minneapolis radar (KMPX), 127 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 6:55 PM CDTHAIL 1.5Hayfield, MN
May 3, 7:15 PM CDTHAIL 1.54 E Hayfield, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 11.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2015-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2015-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WUUS53 KARX 032341
SVRARX
MNC039-099-040045-
/O.NEW.KARX.SV.W.0005.150503T2341Z-150504T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT SUN MAY 3 2015

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MOWER COUNTY IN SOUTHEASTERN MINNESOTA...
  SOUTHERN DODGE COUNTY IN SOUTHEASTERN MINNESOTA...

* UNTIL 745 PM CDT

* AT 640 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLOOMING
  PRAIRIE...OR 12 MILES NORTHWEST OF AUSTIN...MOVING EAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BLOOMING PRAIRIE AROUND 650 PM CDT.
  BROWNSDALE AND HAYFIELD AROUND 710 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LANSING...MAYVILLE...DEXTER...OSLO AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4394 9304 4393 9268 4385 9268 4385 9269
      4384 9269 4383 9262 4371 9262 4372 9305
TIME...MOT...LOC 2340Z 273DEG 21KT 4382 9312 

HAIL...1.25IN
WIND...<50MPH
 
$$

JSB
5 follow-up statements
173 
WWUS53 KARX 032351
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
651 PM CDT SUN MAY 3 2015

MNC039-099-040045-
/O.CON.KARX.SV.W.0005.000000T0000Z-150504T0045Z/
MOWER MN-DODGE MN-
651 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN MOWER AND SOUTHERN DODGE COUNTIES...

AT 651 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYFIELD...OR
11 MILES NORTH OF AUSTIN...MOVING EAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE STORM WILL BE NEAR...
  HAYFIELD AROUND 655 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LANSING...MAYVILLE...DEXTER...OSLO AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4394 9304 4393 9268 4385 9268 4385 9269
      4384 9269 4383 9262 4371 9262 4372 9305
TIME...MOT...LOC 2351Z 273DEG 36KT 4383 9291 

HAIL...1.25IN
WIND...<50MPH
 
$$

JSB
683 
WWUS53 KARX 032355
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
655 PM CDT SUN MAY 3 2015

MNC039-099-040045-
/O.CON.KARX.SV.W.0005.000000T0000Z-150504T0045Z/
MOWER MN-DODGE MN-
655 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN MOWER AND SOUTHERN DODGE COUNTIES...

AT 655 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HAYFIELD...OR
12 MILES NORTHEAST OF AUSTIN...MOVING EAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN MOWER AND SOUTHERN DODGE COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS...LANSING...MAYVILLE...DEXTER...OSLO AND WALTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4394 9304 4393 9268 4385 9268 4385 9269
      4384 9269 4383 9262 4371 9262 4372 9305
TIME...MOT...LOC 2355Z 273DEG 36KT 4383 9285 

HAIL...1.25IN
WIND...<50MPH
 
$$

JSB
759 
WWUS53 KARX 040004
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
704 PM CDT SUN MAY 3 2015

MNC039-099-040045-
/O.CON.KARX.SV.W.0005.000000T0000Z-150504T0045Z/
MOWER MN-DODGE MN-
704 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN MOWER AND SOUTHERN DODGE COUNTIES...

AT 703 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF HAYFIELD...OR 13 MILES SOUTH OF BYRON...AND IS NEARLY STATIONARY.

HAZARD...PING PONG BALL SIZE HAIL WAS REPORTED BY SPOTTERS IN 
HAYFIELD AT 655 PM CDT. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
HAYFIELD...BROWNSDALE...BLOOMING PRAIRIE...LANSING...MAYVILLE...
DEXTER...OSLO...WALTHAM...SARGEANT...COUNTY ROADS 1 AND 15...HIGHWAY
30 AND COUNTY 3...RENOVA...INTERSTATE 90 AND COUNTY 1 AND BROOKSIDE
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4394 9304 4393 9268 4385 9268 4385 9269
      4384 9269 4383 9262 4371 9262 4372 9305
TIME...MOT...LOC 0003Z 273DEG 21KT 4384 9272 

HAIL...1.50IN
WIND...<50MPH
 
$$

JSB
352 
WWUS53 KARX 040010
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
710 PM CDT SUN MAY 3 2015

MNC039-099-040045-
/O.CON.KARX.SV.W.0005.000000T0000Z-150504T0045Z/
MOWER MN-DODGE MN-
710 PM CDT SUN MAY 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN MOWER AND SOUTHERN DODGE COUNTIES...

AT 709 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
STEWARTVILLE...OR 13 MILES SOUTH OF BYRON...AND IS NEARLY STATIONARY.

HAZARD...PING PONG BALL SIZE HAIL WAS REPORTED BY SPOTTERS IN 
HAYFIELD AT 655 PM CDT.  

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
HAYFIELD...BROWNSDALE...BLOOMING PRAIRIE...LANSING...MAYVILLE...
DEXTER...OSLO...WALTHAM...SARGEANT...COUNTY ROADS 1 AND 15...HIGHWAY
30 AND COUNTY 3...RENOVA...INTERSTATE 90 AND COUNTY 1 AND BROOKSIDE
CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4394 9304 4393 9268 4385 9268 4385 9269
      4384 9269 4383 9262 4371 9262 4372 9305
TIME...MOT...LOC 0009Z 273DEG 21KT 4384 9264 

HAIL...1.50IN
WIND...<50MPH
 
$$

JSB
754 
WWUS53 KARX 040037
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
737 PM CDT SUN MAY 3 2015

MNC039-099-040047-
/O.EXP.KARX.SV.W.0005.000000T0000Z-150504T0045Z/
MOWER MN-DODGE MN-
737 PM CDT SUN MAY 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MOWER AND
SOUTHERN DODGE COUNTIES WILL EXPIRE AT 745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4394 9304 4393 9268 4385 9268 4385 9269
      4384 9269 4383 9262 4371 9262 4372 9305
TIME...MOT...LOC 0033Z 273DEG 21KT 4384 9264 

$$

JSB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:45 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 3, 3:45 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
345 PM CDT SUN MAY 3 2015

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 345 PM CDT SUN MAY 3 2015

AT 3 PM...A COLD FRONT EXTENDED FROM IRONWOOD MICHIGAN TO ORANGE
IOWA /KORG/. TEMPERATURES AHEAD OF THIS FRONT ARE IN THE LOWER TO
MID 80S. MINNEAPOLIS AMDAR SOUNDINGS SHOW A CAP BETWEEN 925 MB
AND 800 MB. IN ORDER TO GET CONVECTION AHEAD OF THIS FRONT...THE
TEMPERATURES WOULD HAVE TO GET INTO THE MID 80S TO BREAK THIS CAP.
IN ADDITION... THE MIXING HAS LOWERED DEW POINTS LOWERED TO AROUND
50. THIS IS LIMITING THE AMOUNT OF THE INSTABILITY AHEAD OF COLD
FRONT AT THIS TIME. SURFACE CAPES ARE ONLY IN THE 1000 TO 1500
J/KG RANGE...SO NOT EXPECTING ANYTHING TO DEVELOP IN OUR AREA THIS
AFTERNOON. HOWEVER LEFT SMALL CHANCE OF PRECIPITATION IN THE
FORECAST JUST IN CASE THE CAP BREAKS A BIT EARLIER THAN
ANTICIPATED.

FOR THIS EVENING...THE MODELS SUGGEST THAT THE MID AND UPPER 50
DEW POINTS WILL MOVE INTO AREAS SOUTH OF INTERSTATE 94. THIS HELPS
THE 0-3 KM MOST UNSTABLE CAPES CLIMB INTO THE 1 TO 2K RANGE.
MEANWHILE THE REMAINDER OF THE AREA WILL BE IN THE 500 TO
1000 J/KG RANGE. LIKE THE PAST COUPLE OF DAYS...THE BEST 0-6 KM
EFFECTIVE SHEAR /40 TO 45 KNOTS/ WILL BE FOUND ALONG AND BEHIND
THE FRONT. WITH THE 0-3 KM SHEAR 20 KNOTS...IT IS GOING TO BE HARD
TO KEEP THE GUST FRONT ANCHORED ALONG THE FRONT. THE ONLY THING
REALLY GOING FOR DAMAGING WINDS ARE VERY DRY SUB CLOUD AREA. WITH
SKINNY CAPE SHOWING UP IN THE SOUNDINGS...YOU MAY GET UP TO A
QUARTER SIZE HAIL AT MOST. WITH ALL OF THIS IN MIND...SEVERE
WEATHER CHANCES LOOK TO BE MARGINAL TO ISOLATED AT BEST.

OVERNIGHT...THE MODELS SHOW THAT THERE WILL BE A BAND OF 900 TO
700 MB FRONTOGENESIS ALONG AND NORTH OF INTERSTATE 94. THIS IS
ASSOCIATED WITH ANOTHER SHORT WAVE TROUGH. WITH THE ARW NOT
GENERATING CONVECTION EARLIER IN THE EVENING...THERE IS ENOUGH
INSTABILITY FOR THIS MODEL TO PRODUCE A BAND OF SHOWERS AND
STORMS. MEANWHILE THE OTHER MESO MODELS USE UP THIS INSTABILITY
BEFORE THIS FRONTOGENESIS DEVELOPS. OVERALL...THE LATTER MODELS
LOOK TO BE THE PROBABLE SOLUTIONS...SO TRENDED THE FORECAST TOWARD
THEM.

ON MONDAY...MANY OF THE MODELS CONTINUE TO SHOW THAT THE COLD
FRONT WILL PUSH SOUTH OF THE AREA DURING THE EARLY MORNING. THE
GFS CONTINUES TO BE THE FARTHEST NORTH...BUT WITH THE HIGH
BUILDING INTO THE AREA AND DRY DEW POINTS ALREADY BUILDING
SOUTH...LEANED MORE TOWARD THE DRIER MODELS.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 345 PM CDT SUN MAY 3 2015

ON MONDAY NIGHT AND TUESDAY...THE MODELS SHOW WEAK 850 MB
MOISTURE DEVELOPS SOUTH OF INTERSTATE 90. AS THIS OCCURS...THE
SHOWERS AND THUNDERSTORMS WILL MOVE BACK NORTH INTO NORTHEAST IOWA
AND SOUTHWEST WISCONSIN. WITH LIMITED SHEAR...NOT EXPECTING ANY
SEVERE WEATHER WITH THE THUNDERSTORMS. WITH A PRECIPITATION AND
CLOUDS ACROSS THE AREA...WENT A COUPLE OF DEGREES COOLER THAN THE
MODEL CONSENSUS.

ON TUESDAY NIGHT AND WEDNESDAY...A SHORT WAVE RIDGE WILL BUILD
NORTH ACROSS THE AREA. AS THIS OCCURS...THE WARM FRONT WILL MOVE
QUICKLY NORTH ACROSS THE AREA. WITH THIS IN MIND KEPT THE LOWESTRAIN
CHANCES SOUTH OF INTERSTATE 90.

FOR THE REMAINDER OF THE TIME PERIOD...STILL SOME QUESTIONS ON
HOW FAST THE COLD FRONT WILL MOVE EAST INTO THE AREA. AS A
RESULT...DID NOT CHANGE TOO FAR FROM THE MODEL CONSENSUS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1224 PM CDT SUN MAY 3 2015

VFR CONDITIONS EXPECTED THROUGH THIS AFTERNOON BEFORE A COLD FRONT
ENTERS THE AREA EARLY THIS EVENING. EXPECTING A LINE OF
THUNDERSTORMS TO ACCOMPANY THE FRONT...MAKING PASSAGE THROUGH KRST
IN THE 23Z-03Z TIME FRAME...AND IN THE 01Z-05Z TIME FRAME AT KLSE.
EXPECT DETERIORATING CONDITIONS WITH THE SHRA/TS ACTIVITY WITH
CIGS/VSBY TEMPORARILY DIPPING INTO THE MVFR/IFR RANGE. THERE
REMAINS THE POSSIBILITY THAT A FEW OF THE STORMS WILL BE CAPABLE
OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 50KT AND HAIL TO THE
SIZE OF QUARTERS. LOOK FOR THE FRONT AND SHRA/TS ACTIVITY TO CLEAR
SOUTHEAST OF THE AREA IN THE 07-09Z TIME FRAME WITH A RETURN TO
VFR CONDITIONS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...BOYNE
LONG TERM...BOYNE
AVIATION...DAS
Hazardous weather outlook, May 3, 5:07 PM CDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
507 PM CDT SUN MAY 3 2015

IAZ008-MNZ079-086>088-094-095-WIZ017-032-033-041200-
MITCHELL-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-
BUFFALO-TREMPEALEAU-
507 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA...AND WESTERN INTO NORTHCENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS OVER CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN
WILL SHIFT EAST INTO THE AREA THIS EVENING. THE STORMS LOOK TO
AFFECT THE AREA FROM ABOUT 6 PM TO 8 PM. ISOLATED STORMS COULD BE
SEVERE WITH HAIL TO JUST ABOVE QUARTER SIZED AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT
THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ009>011-018-019-029-MNZ096-WIZ029-034-041>044-053-041200-
HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-HOUSTON-CLARK-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
507 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...SOUTHEAST
MINNESOTA...AND WESTERN AND CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS OVER CENTRAL MINNESOTA INTO NORTHWEST WISCONSIN
WILL SHIFT EAST INTO THE AREA THIS EVENING. THE STORMS LOOK TO
AFFECT THE AREA FROM ABOUT 8 PM /WESTERN AREAS/ TO 11 PM /CENTRAL
WI TO EXTREME EASTERN IA/ AS THEY MOVE EAST.

ISOLATED STORMS COULD BE SEVERE WITH HAIL TO JUST ABOVE QUARTER
SIZED AND DAMAGING WIND GUSTS. HOWEVER...THE STORMS WILL GENERALLY
BE WEAKENING AFTER 9 PM AS THEY MOVE EAST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT
THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ030-WIZ054-055-061-041200-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
507 PM CDT SUN MAY 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA
AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL SHIFT INTO THE AREA LATER THIS EVENING AND INTO
THE OVERNIGHT. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT...BUT
THE STORMS WILL GENERALLY BE ON A WEAKENING TREND AND LIGHTNING
APPEARS TO BE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. AT
THIS TIME....THE THREAT FOR ORGANIZED SEVERE WEATHER REMAINS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS UNLIKELY TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

BAUMGARDT

In the hours before

Special weather statement, May 3, 4:42 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
442 PM CDT SUN MAY 3 2015

MNZ079-086-087-094-WIZ032-032345-
OLMSTED-WABASHA-DODGE-MOWER-BUFFALO-
442 PM CDT SUN MAY 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MOWER...
WESTERN OLMSTED...WABASHA...DODGE AND NORTHWESTERN BUFFALO
COUNTIES...

AT 440 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF EAGAN TO 13 MILES NORTH OF BLUE
EARTH...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND UP TO QUARTER SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BLOOMING PRAIRIE AROUND 625 PM CDT.
  AUSTIN AROUND 630 PM CDT.
  HAYFIELD AND BROWNSDALE AROUND 640 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HIGHWAY 52 AND
COUNTY 14...ROCK DELL...WALTHAM AND COUNTY ROADS 5 AND 6.

LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
      4445 9243 4445 9224 4441 9208 4459 9202
      4459 9177 4370 9280 4371 9305 4372 9305
TIME...MOT...LOC 2140Z 269DEG 28KT 4473 9312 4382 9414

JSB
Special weather statement, May 3, 5:38 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
538 PM CDT SUN MAY 3 2015

MNZ079-086-087-094-WIZ032-040000-
OLMSTED-WABASHA-DODGE-MOWER-BUFFALO-
538 PM CDT SUN MAY 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...OLMSTED...
WABASHA...DODGE AND BUFFALO COUNTIES...

AT 537 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ELLSWORTH TO 14 MILES NORTH OF BLUE EARTH...AND
MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 50 MPH AND QUARTER SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  MONDOVI AROUND 640 PM CDT.
  AUSTIN...HAYFIELD...BROWNSDALE AND BLOOMING PRAIRIE AROUND
  700 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ROCK DELL...
WALTHAM...COUNTY ROADS 5 AND 6 AND LOCK AND DAM 4.

LAT...LON 4420 9304 4419 9255 4437 9255 4437 9243
      4445 9243 4445 9224 4441 9208 4459 9202
      4459 9153 4425 9153 4421 9160 4417 9161
      4410 9154 4403 9156 4419 9186 4419 9208
      4385 9208 4385 9245 4354 9245 4363 9305
TIME...MOT...LOC 2237Z 269DEG 30KT 4469 9240 4384 9399

BOYNE
Special weather statement, May 3, 6:29 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
629 PM CDT SUN MAY 3 2015

IAZ008-MNZ079-086-087-094-040030-
MITCHELL-OLMSTED-WABASHA-DODGE-MOWER-
629 PM CDT SUN MAY 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MITCHELL...MOWER...
OLMSTED...WABASHA AND DODGE COUNTIES...

AT 628 PM CDT...A BROKEN LINE OF STRONG THUNDERSTORMS WAS ALONG A
LINE EXTENDING FROM NEAR MAZEPPA TO LAKE MILLS...AND MOVING EAST AT
50 MPH.

WIND GUSTS UP 50 MPH AND UP TO QUARTER SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL BE NEAR...
  ORONOCO AND MAZEPPA AROUND 635 PM CDT.
  ELGIN AROUND 645 PM CDT.
  PLAINVIEW AROUND 650 PM CDT.
  KELLOGG AROUND 700 PM CDT.
  ST. ANSGAR AND LYLE AROUND 705 PM CDT.
  OSAGE AROUND 710 PM CDT.
  STACYVILLE AROUND 715 PM CDT.
  LE ROY AND RICEVILLE AROUND 730 PM CDT.

LAT...LON 4399 9304 4420 9281 4419 9255 4436 9255
      4436 9197 4420 9186 4419 9208 4385 9208
      4385 9245 4350 9245 4350 9255 4327 9255
      4331 9302 4350 9303 4350 9305
TIME...MOT...LOC 2328Z 271DEG 42KT 4430 9253 4342 9351

BOYNE
Special weather statement, May 3, 6:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT SUN MAY 3 2015

WIZ017-029-040115-
CLARK-TAYLOR-
641 PM CDT SUN MAY 3 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TAYLOR AND CLARK
COUNTIES BETWEEN 7 AND 9 PM...

AT 635 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF LADYSMITH...TO 8 MILES WEST OF
EAU CLAIRE...AND MOVING EAST AT 25 MPH.

THESE STORMS WILL CONTINUE EAST AND MOVE INTO CLARK AND TAYLOR
COUNTIES BETWEEN 7 AND 9 PM. WINDS IN EXCESS OF 40 MPH AND DIME SIZE
HAIL ARE POSSIBLE WITH THESE STORMS. A MORE SEVERE STORM CANNOT BE
RULED OUT.

BE PREPARED FOR THUNDESTORMS TO MOVE IN WITHIN THE NEXT HOURS.

LAT...LON 4512 9004 4512 9020 4503 9020 4503 9031
      4455 9032 4461 9092 4538 9092 4538 9005
TIME...MOT...LOC 2339Z 266DEG 17KT 4539 9100 4479 9164

BAUMGARDT

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:42 PM CDTSpecial Weather StatementARXDodge, Wabasha2 hr
May 3, 5:38 PM CDTSpecial Weather StatementARXDodge, Mower, Olmsted, Wabasha82 min
May 3, 6:29 PM CDTSpecial Weather StatementARXDodge, Mower, Olmsted, Wabasha61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.